MAUDE Adverse Event Report: NEOMED, INC. NEOCONNECT GRAVITYPRO; ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS

NEOMED, INC. NEOCONNECT GRAVITYPRO; ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS
Model Number PNM-S100NCV
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neomed requested follow up information from the user facility on (b)(6) 2019.The first response from the user facility was on (b)(6) 2019.The user facility noted in the response on (b)(6) 2019 that "we usually use the 100ml syringes to deliver feeds directly into the ng tube, not via a drip method." on (b)(6) 2019, the complainant reviewed product brochures for the neomed gravitypro and followed up via email indicating that "maybe we misunderstood the intent of these 100ml syringes" and "maybe there was no trouble with the syringes after all!" additional education sessions were offered to the nurse manager and team.It was confirmed by neomed quality that the current product instructions for use provides information regarding the vent zone and that improper syringe selection or syringe profile from a pump menu when using a pump may lead to inadequate delivery.The ifu also mentions that moving the plunger into the vent zone prior to the attachment of feeding tube or extension set may lead to leakage or inadequate delivery.The complaint device was returned from the user facility and received by neomed on (b)(6) 2019.A visual inspection of the sample was performed by neomed quality associate on (b)(6) 2019.No visual defects were noted upon evaluation that would contribute to the event as reported.An additional functionality review of the complaint device is pending.
 
Event or Problem Description
Baby with g-tube restarting feeds via gravity/drip method.Baby has order to feed "neocate, 22ml/hr to gravity." 70ml of milk was drawn up in 100ml neomed enfit syringe, connected to an abc infant enteral feeding pump, set to infuse at 22ml/hr.When rn looked at syring an hour or so later, the syringe no longer had milk in it, even though the pump was going as expected and plunger was in place in syringe.Feeding infused too quickly, possibly due to some sort of "leak" in the system, allowing milk to go in via gravity rather than the prescribed rate.Rn tested the same syringe/pump with water after this event, and same results occurred.Syringe of milk emptied prior to expected time via pump.Same rn tested a 2nd 100ml syringe to see if the same thing would happen, and it infused as expected.
 
Additional Manufacturer Narrative
The complaint device was decontaminated on 11 october 2019.Functionality review of the complaint device was performed by neomed engineering and quality on 13 november 2019.It was noted that a crack was present where the tip meets the syringe barrel.The crack allowed air into the syringe barrel (presence of visual air bubbles) resulting in fluid to leave faster than the prescribed rate.

Brand Name
NEOCONNECT GRAVITYPRO
Common Device Name
ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
NEOMED, INC.
100 londonderry court
suite 112
woodstock GA 30188
MDR Report Key8995174
Report Number3006520777-2019-00007
Device Sequence Number16776198
Product Code PNR
UDI-Device Identifier10817584012162
UDI-Public0110817584012162172007191020170720
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
Report Date (Section F) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2020
Device Model NumberPNM-S100NCV
Device Catalogue NumberPNM-S100NCV
Device Lot Number20170720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/06/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 MO
Date Report Sent to FDA07/29/2019